Alert archive / Louisiana / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Shreveport, LA
NWS Shreveport, LA issued this areal flood advisory at Jun 5, 2021, 5:51 PM CDT for Bienville Parish, Bossier Parish, Red River Parish, Louisiana. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 5, 2021, 7:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WGUS84 KSHV 052251
FLSSHV
Flood Advisory
National Weather Service Shreveport LA
551 PM CDT Sat Jun 5 2021
LAC013-015-081-060045-
/O.NEW.KSHV.FA.Y.0021.210605T2251Z-210606T0045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bienville LA-Bossier LA-Red River LA-
551 PM CDT Sat Jun 5 2021
The National Weather Service in Shreveport has issued a
* Urban and Small Stream Flood Advisory for...
Southwestern Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
North Central Red River Parish in northwestern Louisiana...
* Until 745 PM CDT.
* At 551 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 2 and 4 inches of rain have fallen.
Some locations that will experience flooding include...
Ringgold, Hall Summit, Jamestown and Loggy Bayou.
Additional rainfall of 1 to 2 inches is expected over the area
through 745 PM. This additional rain will result in minor flooding.
Should this heavy rainfall persist, a Flash Flood Warning will be
needed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3240 9332 3240 9317 3232 9320 3219 9328
3210 9340 3221 9349
$$
15What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this areal flood advisory went out at Jun 5, 2:16 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 5, 2:16 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 216 PM CDT Sat Jun 5 2021 .SHORT TERM.../Tonight through Tomorrow Night/ At the synoptic level, hardly anything has changed regarding the overall pattern in the short-term period. Now under greater influence from the upper-level wind regime, the low pressure is now moving north/northeast. This process will continue, eventually speeding up as ridging aloft near NE Mexico provides an extra boost. As such, shower and thunderstorm chances will remain pretty steady over the next 36 hours. Most of this activity is diurnally driven, so rain chances will slightly diminish during the overnight, but pick right back up into tomorrow. Observed PWAT values are now starting to push two inches under the stout Gulf flow, which will help any of these storms to be rather efficient rain producers. As such, poor drainage areas and the usual problem spots will be susceptible to flash flooding. Overnight low temperature will continue to be well below average under cloud cover and a very wet airmass. Lows both tonight and tomorrow night will range from the upper 60s to low 70s. Due to limited sunlight tomorrow, afternoon highs will only get up into the upper 70s north, and low 80s south. /44/ .LONG TERM.../Monday through Saturday/ As we begin the upcoming work week, unfortunately, the weather pattern will have changed very little. We are still dealing with a very wet pattern across the entire Four State Region, due in part to a stubborn upper level trough parked across N TX. The good news is that by late Tuesday, the remnants of this trough should begin to slowly fill and lift out to the north and northeast. This should limit storm coverage somewhat as we move into the middle part of the work week and especially by the end of the work week with the aid of upper level ridging that will try to nudge its way into our region from the south and west. By next weekend, there are some indications that ridging will setup to our north across the Southern Plains with somewhat of a shear axis south of this feature or across our region. If this were the case, then we would have to contend with at least scattered diurnally driven convection even into the upcoming weekend as well with at least the GFS trying to show something tropical rapidly moving north and northwest towards the upper Texas Coast. Lots of time to watch this pattern play out or not but the 00z run of the ECMWF, while showing the increasing upper ridging from the southwest by late week, does not show anything tropical in the Gulf for next weekend. What the progs do agree on is an uptick in temperatures for the end of the work week into next weekend as precipitation coverage decreases which is to be expected for the second week of June. 13 && .PREV DISCUSSION... /issued 1221 PM CDT Sat Jun 5 2021/ AVIATION... Once again, all sites are expected to experience degraded conditions over the next 24 hours. Skies will hold predominantly MVFR, with drops into IFR/LIFR visibility during precipitation not out of the question. Cloud cover will expand during the overnight hours into mostly IFR category, before precipitation picks back up tomorrow. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 84 71 84 / 60 70 40 80 MLU 70 84 72 84 / 60 70 50 80 DEQ 68 81 68 80 / 70 80 60 90 TXK 70 82 70 82 / 60 70 60 90 ELD 68 82 69 83 / 60 50 60 80 TYR 69 84 72 83 / 60 50 40 60 GGG 68 83 71 82 / 60 70 50 70 LFK 69 85 72 84 / 60 70 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/44
Hazardous weather outlook, Jun 5, 3:14 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 314 AM CDT Sat Jun 5 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-060815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 314 AM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible across the entire region today, and localized heavy downpours will be possible. However, no widespread organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Heavy rain late in the weekend into early next week may lead to localized flash flooding concerns across some areas. Otherwise, the risk of severe storms will generally remain low through this period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:05 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, Claiborne, Red River, Webster | 115 min |
| Jun 5, 3:57 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 2 hr |
| Jun 5, 5:43 PM CDT | Areal Flood Advisory | SHV | Caddo | 2 hr |
Nearby
Areal Flood Advisories in Louisiana, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.